ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Local polynomial convexity of the union of two totally-real surfaces at their intersection

Gorai, Sushil (2011) Local polynomial convexity of the union of two totally-real surfaces at their intersection. In: Manuscripta Mathematica, 135 (1-2). pp. 43-62.

[img] PDF
Local.pdf - Published Version
Restricted to Registered users only

Download (256Kb) | Request a copy
Official URL: http://www.springerlink.com/content/5rn68687776482...

Abstract

We consider the following question: Let S (1) and S (2) be two smooth, totally-real surfaces in C-2 that contain the origin. If the union of their tangent planes is locally polynomially convex at the origin, then is S-1 boolean OR S-2 locally polynomially convex at the origin? If T (0) S (1) a (c) T (0) S (2) = {0}, then it is a folk result that the answer is yes. We discuss an obstruction to the presumed proof, and provide a different approach. When dim(R)(T0S1 boolean AND T0S2) = 1, we present a geometric condition under which no consistent answer to the above question exists. We then discuss conditions under which we can expect local polynomial convexity.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 26 Apr 2011 08:16
Last Modified: 26 Apr 2011 08:16
URI: http://eprints.iisc.ernet.in/id/eprint/37149

Actions (login required)

View Item View Item